Welcome to the EczemaVoice discussion forum. Since 2000 we have tried to keep the forum open so that you do not have to register. However due to increasing amounts of spam we have now reluctantly taken the decision to require users to register first. We hope you understand, thank you.

Imuran and tiredness

Imuran and tiredness

Postby winniex » Sun Aug 05, 2012 12:42 am

Hi. I recently found this site in the past couple of months as my eczema had spiralled out of control after trying nearly everything possible. A year ago it was never this bad and I would only have the tiniest of breakouts which were controlled with a little steroid cream and it went away.
I'd been hospitalised as it got infected and well the effects were devastating on my physical appearance, physically and mentally. Although it improved a great deal whilst I was in there with wet dressings 3 times a day, it has gradually returned and not given me much respite.
Sleep has been an issue too as I itch uncontrollably and end up being woken up by my boyfriend as he is so scared that I am going to rip myself to pieces. Sleeping tablets, phernergan and other sleeping agents haven't been much help either.
Anyway, when I went to see my dermatologist, he suggested that I go on immunosuppressants as he basically told me that my immune system is so over active that it's attacking itself hence the breakouts etc. After thinking about it and putting it off for a couple of months, I finally decided to give it a go. Weighing up the risks and discussing it with my GP and dermatologist, this is a final resort for me. They had told me that the effects of not doing anything outweighed me actually going on it. I had been on small courses of predinisone and the derma said that he was more scared of me being on that than the immuno's.
Anyway, fast forward to day 3 of being in Imuran and I seem somewhat calmer. Now whether that is the effect of the drug or me being mentally calmer knowing that I am on something that could potentially put it into remission for a period of time, I don't know.
The biggest problem I have being on Imuran (I'm on 100mg a day, split in two doses, morning and night) is the tiredness I feel. I started them on Friday night (50mg), took my morning dose of another 50mg and was just so tired. Last night I took my tab and by 10pm I was sound asleep. It's now Sunday morning and I'm putting off taking my AM dose for the fear of falling asleep on such a beautiful, warm winter's day in Sydney.
Is anybody out there on Imuran and experiencing the same problem with the tiredness and if so, how do you manage that? I still need to be able to function for work and well, life in general.
I am confident that it will help me in the long run as everything else has pretty much failed me.
I'd also like to hear about other people's experience on Imuran. For the most part, from what I have read, most people with eczema have had real positive results, minimal side effects and being able to get a quality of life back, which I am hoping for.
winniex
 

Return to New Research - Your Help

Who is online

Users browsing this forum: No registered users and 1 guest

cron